Feedback on Ortho Tri-Cyclen, page 79
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Thick brown discharge and spotting
I started ortho tri-cyclen lo in October. My first month on the pill I had spotting for almost two weeks. I read that this is common. However, this past month I took my pills every day. During my inactive pills I started to have a thick brown discharge and spotting. My period never came. Or it was really, really light, which never happens. Do you think I should discontinue use of the pill?
AskDocWeb: No, we think you should contact your physician. You may need to change to another formula.
Subj: Is this true?
I began taking Ortho Tricyclen this month. My Dr. said that as long as I started to take it the day of my period, I would be safe to have sex within 2 weeks. Is this true? I did, and now I’m very distressed about the possibility of being pregnant.
AskDocWeb: Yes, the manufacturer says to use a back-up method of birth control for the first 7 days of use so you should be safe.
Subj: Avoid the nausea
I take my Ortho Tricyclen before I go to bed to avoid the nausea. It helps a lot.
Subj: Will I gain weight?
I just want to know more info: Do you think the Ortho Tri-cyclen pills will make me gain weight? Also, I want to know, do I have to use it for three weeks not on the fourth week?
AskDocWeb: Yes, gaining weight is common with most birth control pills, from 15 to 20 pounds. You take the entire pack of pills as directed.
Subj: Nuva ring
I have been using the Nuva ring for about a month and a half. I didn’t take it out after the 3 weeks because I didn’t want my period. I kept it in for 4 weeks straight. I got another one from Family Planning and as soon as I took the old one out, I douched and inserted the new one. Ever since than I have had brown discharge. Its not enough to use a tampon, but it is enough to show up very well on toilet paper. Is there any way you can tell me what is going on? I asked for a pelvic exam and they won’t give me one because I don’t have medical insurance. Thanks for all your help.
AskDocWeb: The brown discharge is probably your uterus sloughing off and shouldn’t last very long. You should know that you could develop an infection from leaving the Nuva Ring in too long.
Subj: Got off-schedule
I have been on Tri-Sprintec for 2 months, and this is the first time I have taken birth control pills. When my doctor prescribed me the medication she said that if I were to miss a pill it was unnecessary for me to double up the next day, but to take the single dose the next day and continue with the pack. This being my first time on birth control I miss-understood what she was saying to me. For example, I thought she meant that if I were to forget to take Monday’s pill in the pack I should wait until the next day and take Monday’s pill on Tuesday. I did not realize you were supposed to throw the pill out if you missed that day or double up. I just continued to take the pack in consecutive order of pills even though my days were thrown off. I realize now it was my stupidity to not fully read the instructions with the medication. I cannot reach my physician, and what I want to know now that I realize what I have been doing wrong is should you start over if you have messed up the pill cycle? For example now I am ending on Friday’s instead of Sunday’s. Should you discontinue use of the Tri-Sprintec until the next Sunday of your period and start the medication on time as directed or continue to take the pill on the off-schedule I’ve created? Would stopping a few days or weeks to start on the correct days your period begins be harmful to your body?
AskDocWeb: If you stop for a few days or weeks, you add complications to your problem. A better alternative is to count backward and find when your period should start, and on that day start taking the placebo pills but check with your doctor to be sure.
Subj: Headache all day
I recently started using tricyclen lo and my head feels like it’s going to explode. I have a headache all day, everyday. I’ve also begun breaking out in huge cyst like acne pimples. There has to be some method of birth control that doesn’t have all these horrible side effects. I’ve also tried the patch, which left me with numbness and awful blood clots in my legs. Any suggestions?
AskDocWeb: Wow, it sounds like you have been through some difficult experiences with your birth control pill. The best source for what will work for you is your doctor because they know your health history.
Subj: Cyst and pregnancy?
Hi, I have cyst on my ovary on right I want to know is there any problem for me to be pregnant and I am worried. Can you please help me? I am planning for a baby but not pregnant since July now its Feb and my treatment is going on for that.
AskDocWeb: Usually there are no problems with a cyst on your ovary and getting pregnant but you might want to get an ultra sound on your ovaries to determine the size of the cyst.
Subj: Brown discharge
I have been taking ortho tri cyclen lo for about 7 months know. My periods have been normal until last week I thought I was going to start my period instead it was brown discharge it’s been going on for 2 weeks know. What could it be?
AskDocWeb: Two weeks is a rather long time, better see your GYN.
Subj: Depo Provera is horrible
I have been on Depo Provera for three years now. I started getting the shot right when I turned 16. It is horrible! I have gained about 50 pounds during this time. I had always been in good shape before. I am thinking about switching to ortho tri cyclen and I am afraid that it will just add on to the weight. Everything I have seen on here seems to show that this pill is okay. I’m just worried about the weight for health reasons. And I am afraid that being on Depo so long could cause me to be infertile (I have heard many horror stories.) Could anyone have some feedback on this? By the way, I would NEVER recommend Depo. Not only did I gain weight, but several other things. I got HORRIBLE acne that I had never had before the depo. I had an increase in sex drive for the first few months and then none at all! My motivation is horrible, too. And it caused horrible mood swings. Not to mention I have done research on Depo for the past year, and am absolutely horrified with what I found. If you are thinking of starting the shot, I would seriously recommend looking up information about it, and checking medical forums similar to this one before starting it.
Subj: Emotional issues and blood clots
I have been taking ortho tri-cyclen for over 5 years. I have never had any children, and that’s what the birth control primarily was used for. 3 years ago, I had got my first blood clot, or I guess that what it is. It is tiny spot on my hand that looks like a small blood clot. Well I have accumulated more over the years, and now I am becoming more worried. I actually plan on getting off the birth control very soon. Is this something I need to consult with my doctor? I have yearly exams and he has not said anything about anything wrong. I have been having some emotional issues more than ever lately. Can birth control be the cause of that? I am not over weight, but I would say I determine that because I keep up with my weight. Though, I do have smaller breasts than when I first started taking them. I am actually not really excited about quitting taking my birth control because I am still sexually active, but I think the whole blood clots issue, smaller breasts, and being emotional is very serious now. Please tell me if there is another pill I should ask my doctor about that is safer. -Thank you.
AskDocWeb: The blood clots are the only serious concern and these need to be addressed immediately after seeing one. It is possible that you will not be able to take any birth control pill with the clotting issue. Please consult with your physician.
Subj: Period stops and starts
I have been on Ortho Tri Cyclen for about 5 years now. At times my period can be weird and last 8 days and be very light, then at times it would basically come all at once and last like a couple days. Well, just recently I started my period 2 weeks ago. It was somewhat light for around 4 days. Then it stopped. Then it has been a week of nothing, then just yesterday I started to see spotting. Today it is somewhat heavy and I am getting cramps. Is it normal for a period to start, then stop for a week, then come back strong somewhat? I took a pregnancy test to see if I was pregnant and I wasn’t. I am married and have been sexually active with my husband. I don’t know what to do. Please help! I am 25 years old by the way.
AskDocWeb: No it’s not normal for it to act this way, but it can happen if you have been ill or on medications. It could also be something else that needs attention. When this happens, consult with your GYN, she may consider doing a colposcopy. Read more feedback
Report – 75 – 76 – 77 – 78 –
Page 79 – 80 – 81 – 82 – 83 – Last Page 175